New to the forum?

Sign Up Here!

Already a member?
Please login below.

Forgot your password?
Need Help?  
I need some help
3 Replies
Karkel - May 22

I take 1/2 a vicodin a day for my pain...most of my pain is in neck and legs...I can hardly get up off the toilet(sorry) my Rheum.keeps suggesting shots in knees...but if pain is Fibro and not arthritis ..will it help ? Also she wants me to try Cymbalta ..I don't want to take yet another medicine and I don't want to get shots if it won't help. I feel bruised all down my neck gets real stiff....I'm at a loss I don't know what to do.


January - May 22

well, I'm a little prejudiced. Cymbalta made me feel like a zombie and put me into diabetes. I suggest you go to the peoplespharmacy website and read what people have to say about it -- or google "cymbalta" and read the online forums. Some people do OK, but many have a bad time with it, and it is VERY hard to stop taking - you get withdrawal - severe depression and weird symptoms for a long time. It really does NOT help much with pain, is not as effective as vicodin, but is being heavily marketed by drug companies. It's a huge moneymaker for them, and is a severely addicting drug. Read the forums.

I don't think 1/2 vicodin a day is a huge dose. Have you thought about increasing to 3/4 or a whole one, cut up and spread out over a day? This will probably give you much fewer side effects than Cymbalta. Also, before I would go on something like Cymbalta, I'd give Advil or Alleve a try. It MIGHT work. Ask your dr. if you can try that first. I don't think it's a problem taking Advil with Vicodin, but check with her.

I've read research saying that cortisone shots (if that's what she's selling) do NOT help long term, and in fact can cause even damage to your joints (in the Wall Street Journal). And if the pain isn't in your knees, why put shots in them?? You might have something like spinal stenosis or disk problems - have you had an MRI to check? If you get an MRI, the sitting MRI is the best, IMO.

Hope you feel better!


Pikespeak - May 23

Hi Karkel,

One quick thought about getting off the strong are your leg and thigh muscles? You need to keep those strong! If you're not sure what strenghening exercises will help, you can find lots of videos on youtube or check out books from the library. Just go slowly...You are in charge and you have the power to improve, despite FMS!


Fantod - May 23

Karkel - Have you had your knees checked by an orthopedist for osteoarthitis? It can be an underlying condition associated with FMS. You should see an orthopedic specialist to have them checked. You may neeed an MRI or xrays.

Your rheumy is an idiot to suggest shots without knowing specifically what is wrong. There is no way I would consider them under the present circumstances. And, if they are using cortisone, you don't need that either. It depresses the immune system which something anyone with FMS should avoid.

If an exam by the orthopedist doesn't reveal anything significant, than you may be having problems with nerve pain. Gabapentin might be worth trying too.

In the interim, you could use a topical cream called "Ketoprofen" which is made up by a compound pharmacy. I recommend a 20% solution with lidocaine added. It should always be applied to clean, warm skin and NEVER layered. Apply after a hot shower or use rubbing alcohol first. This is a prescription. If a compound pharmacy is not convenient (they are everywhere) to your home, the script can be faxed in and the medication mailed to your home.

I hope that you can get some answers soon and find some relief. Take care.



You must log in to reply.

Are you New to the forum? Sign Up Here! Already a member? Please login below.

Forgot your password?
Need Help?
Ask a Question